Alert archive / South Dakota / Wind Advisories in 2025
Wind Advisory 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 20, 2025, 2:50 AM CDT for 9 counties in South Dakota. It took effect at Oct 20, 2025, 4:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 2:50 AM CDT (07:50 UTC)
- In effect from
- Oct 20, 2025, 4:00 AM CDT
- Expired
- Oct 21, 2025, 10:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KFSD 200750 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 250 AM CDT Mon Oct 20 2025 SDZ038-050-052-053-057>059-063-064-202015- /O.NEW.KFSD.WI.Y.0019.251020T0900Z-251021T0300Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Delmont, Marty, Burke, Lake Andes, Plankinton, Wagner, White Lake, Armour, Gregory, Woonsocket, Huron, Corsica, Stickney, Kimball, Alpena, Wessington Springs, Platte, Mitchell, and Chamberlain 250 AM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dux
4 follow-up statements
341 WWUS73 KFSD 201609 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1109 AM CDT Mon Oct 20 2025 SDZ038-050-052-053-057>059-063-064-210300- /O.CON.KFSD.WI.Y.0019.000000T0000Z-251021T0300Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Woonsocket, Delmont, Wessington Springs, Mitchell, Plankinton, Lake Andes, Armour, Gregory, Huron, Kimball, Wagner, Marty, Stickney, Burke, Chamberlain, Corsica, White Lake, Platte, and Alpena 1109 AM CDT Mon Oct 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Samet
958 WWUS73 KFSD 201936 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 236 PM CDT Mon Oct 20 2025 SDZ039-040-054>056-060>062-065>071-211200- /O.NEW.KFSD.WI.Y.0020.251021T0600Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Falls, Beresford, Marion, Alexandria, Parkston, Parker, Vermillion, Elk Point, Jefferson, Menno, Clayton, North Sioux City, Hurley, Scotland, Flandreau, Freeman, Centerville, Emery, Harrisburg, Irene, Chancellor, Tripp, Bridgewater, Avon, De Smet, Lennox, Tea, Springfield, Howard, Yankton, Madison, Lake Preston, Tabor, Orland, Arlington, Viborg, Montrose, Canton, Salem, Canistota, Tyndall, Brookings, and Alcester 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and southeast South Dakota. * WHEN...From 1 AM to 1 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-211200- /O.NEW.KFSD.WI.Y.0020.251021T1000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Slayton, Rock Rapids, Worthington, Le Mars, Larchwood, Jackson, Sheldon, Sibley, Cherokee, Rock Valley, Lake Benton, Hartley, Luverne, Sioux Center, Milford, Sanborn, George, Windom, Tyler, Lakefield, Hull, Arnolds Park, Orange City, Spencer, Hawarden, Marshall, Mountain Lake, Pipestone, Ivanhoe, Storm Lake, Inwood, Spirit Lake, Fulda, and Hendricks 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 5 AM to 6 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ038-050-052-053-057>059-063-064-211200- /O.EXT.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Woonsocket, Delmont, Wessington Springs, Mitchell, Plankinton, Lake Andes, Armour, Gregory, Huron, Kimball, Wagner, Marty, Stickney, Burke, Chamberlain, Corsica, White Lake, Platte, and Alpena 236 PM CDT Mon Oct 20 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Samet
352 WWUS73 KFSD 210818 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 318 AM CDT Tue Oct 21 2025 SDZ038-050-052-053-057>059-063-064-211500- /O.CON.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Platte, Burke, Wagner, Gregory, Woonsocket, Armour, Marty, White Lake, Stickney, Wessington Springs, Chamberlain, Kimball, Corsica, Mitchell, Huron, Plankinton, Lake Andes, Alpena, and Delmont 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, and southeast South Dakota. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ039-040-054>056-060>062-065>071-211700- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of Yankton, Tea, North Sioux City, Canistota, Menno, Brookings, Avon, Centerville, Emery, Elk Point, Viborg, Springfield, Tripp, Orland, Parker, Harrisburg, Vermillion, Marion, Tyndall, Irene, Tabor, Canton, Alexandria, Chancellor, Scotland, Clayton, Howard, Jefferson, Arlington, Freeman, De Smet, Hurley, Parkston, Beresford, Lennox, Alcester, Salem, Sioux Falls, Flandreau, Lake Preston, Montrose, Bridgewater, and Madison 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast South Dakota. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-211700- /O.CON.KFSD.WI.Y.0020.251021T1000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Sanborn, Sheldon, Arnolds Park, Inwood, Tyler, Hawarden, Ivanhoe, Le Mars, Sioux Center, Jackson, Spencer, Fulda, Lake Benton, Luverne, Sibley, Pipestone, Orange City, Rock Rapids, Mountain Lake, Milford, Spirit Lake, Storm Lake, Rock Valley, Hartley, Slayton, Lakefield, Hull, Cherokee, George, Hendricks, Larchwood, Marshall, Windom, and Worthington 318 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Fire danger will be elevated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dux
348 WWUS73 KFSD 211453 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 953 AM CDT Tue Oct 21 2025 SDZ038-050-052-053-057>059-063-064-211600- /O.EXP.KFSD.WI.Y.0019.000000T0000Z-251021T1500Z/ Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix- Douglas- Including the cities of Wessington Springs, Delmont, Woonsocket, Plankinton, Lake Andes, White Lake, Wagner, Corsica, Stickney, Marty, Platte, Mitchell, Gregory, Armour, Burke, Alpena, Huron, Chamberlain, and Kimball 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds continue to weaken this morning, allowing for the Wind Advisory to expire. $$ IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-212300- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T2300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock- Including the cities of Arnolds Park, Tyler, Mountain Lake, Sioux Center, Lakefield, Fulda, Windom, Slayton, Hawarden, Spirit Lake, Pipestone, Inwood, Hull, Larchwood, Rock Valley, Cherokee, Hartley, Marshall, Lake Benton, Le Mars, Sibley, Sheldon, Hendricks, George, Jackson, Worthington, Sanborn, Rock Rapids, Ivanhoe, Luverne, Storm Lake, Spencer, Milford, and Orange City 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ039-040-054>056-060>062-065>071-211800- /O.CON.KFSD.WI.Y.0020.000000T0000Z-251021T1800Z/ Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- Including the cities of De Smet, Parkston, Yankton, Freeman, Beresford, Alexandria, Parker, Marion, Hurley, Tea, Irene, Clayton, Avon, Canistota, Emery, Scotland, Centerville, Flandreau, Arlington, Salem, Jefferson, Sioux Falls, Chancellor, Menno, Tabor, North Sioux City, Brookings, Bridgewater, Montrose, Lake Preston, Harrisburg, Canton, Tripp, Howard, Lennox, Orland, Tyndall, Madison, Vermillion, Viborg, Springfield, Alcester, and Elk Point 953 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast South Dakota. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Meyers
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 19, 10:46 PM CDT, 4 hours 4 minutes earlier. Its key messages:
- Breezy to gusty conditions will return to start the week with wind gusts between 35-45 mph expected through Tuesday. This along with drier conditions will lead to elevated fire danger.
- Outside of a few smaller rain chances on Monday (10%-20%), minimal rain chances are expected into the weekend.
- After a cooler midweek, highs will gradually increase into the upper 60s to low 70s heading into next weekend.
Area forecast discussion, Oct 19, 10:46 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1046 PM CDT Sun Oct 19 2025 .KEY MESSAGES... - Breezy to gusty conditions will return to start the week with wind gusts between 35-45 mph expected through Tuesday. This along with drier conditions will lead to elevated fire danger. - Outside of a few smaller rain chances on Monday (10%-20%), minimal rain chances are expected into the weekend. - After a cooler midweek, highs will gradually increase into the upper 60s to low 70s heading into next weekend. && .DISCUSSION... Issued at 200 PM CDT Sun Oct 19 2025 CURRENTS & TONIGHT: A mild and breezy day continues! Taking a look across the area, clearer skies and an abundance of sunshine continues this afternoon as mid-level ridging slides overhead. This along with a westerly component to the wind should allow temperatures to reach the upper 50s to mid 60s for the day. From here, expect the quieter conditions to persist into the overnight hours as a combination of southerly surface winds and an approaching warm front help keep temperatures above normal with lows mainly in the mid to upper 40s tonight. Lastly, cloud cover will gradually increase from west to east overnight as a mostly dry cold front progresses through the area to start the day. MONDAY-WEDNESDAY: Looking into the new work week, an active pattern continues aloft as a trough ejects out of the Rockies and undergoes cyclogenesis over the northern plains by Monday. As a cold front swings through the area during the morning hours, could see a few isolated showers developing mainly east of the James River Valley. However, with such limited saturation according to soundings; not expecting much more than a few hundredths of accumulation at best mainly east of I-29. Otherwise, the main story continue to be the stronger winds. As the previously mentioned system begins its occlusion process, a tightening SPG and strengthening LLJ will help northwesterly winds sharply increase throughout the day with wind gusts in the 35-45 mph range expected across most areas. While the strongest wind speeds will likely be focus along and west of I-29, can't completely rule out an isolated pocket of up to 50 mph across southcentral SD. With this in mind, some spots could briefly touch advisory criteria at times. However, decided to hold off on any wind headlines at this time since coverage will mostly likely be spotty at best. Nonetheless, with drier conditions and fuels in play; the windy conditions will promote high to very high fire danger in the afternoon to evening hours. With this in mind, make sure to limit any activity that could create a spark as a fire could quickly spread out of control if not contained. Looking into Tuesday and Wednesday, an influx of cooler air behind the front will lead to highs mainly in the 50s to low 60s. The cooler conditions will also extend into the overnight hours as lows fall into the upper 20s to 30s leading to our first widespread freeze of the season. With this in mind, make sure to dress appropriately as conditions will be on the chillier side during those morning commutes. Looking aloft, the newly formed upper level low (ULL) will continue to gradually rotate eastwards over the next few days. As a little ribbon of dPVA rotate around the low, can't rule out a few spits by Tuesday morning mainly across southwestern MN. Otherwise, expect the windier conditions to hang around for most of the day on Tuesday before quieter conditions return by Wednesday. THURSDAY ONWARDS: Heading into the extended period, quieter conditions return as the previously mention ULL is replaced by a building upper-level ridge. Increasing subsidence with the ridging should keep any precipitation chances at bay through at least Saturday. Otherwise, temperatures will continue to run on the seasonal side as daily highs continue to sit in the upper 50s to low 60s. Lastly, could see more precipitation chances return from late Sunday into Monday as a negatively tilted trough ejects out of the Rockies. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1046 PM CDT Sun Oct 19 2025 Aviation impacts through the period are twofold: 1) low-level wind shear at all TAF airfields overnight given 40-50 kts from 1000 to 2000 ft agl and lesser southeast wind at the surface; and 2) surface winds shifting to the west-northwest between 20.12-20.14Z in response to a passing cold front with frequent gusts from 25 to 35 kts through the remainder of the period. Any ceilings should remain at or above 8000 ft agl and given dry sub-cloud layer, not expecting any rain at TAF airfields. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...05 AVIATION...Rogers
Hazardous weather outlook, Oct 19, 3:46 AM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 346 AM CDT Sun Oct 19 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-200900- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 346 AM CDT Sun Oct 19 2025 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong winds Monday and Tuesday may gust as high as 35 to 45 mph. The combination of strong winds and dry fire fuels will lead to elevated fire danger. Use extreme caution if working outside. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:36 PM CDT | Wind Advisory | FSD | Bon Homme, Brookings, Clay, Hanson, Hutchinson, Kingsbury and 9 more | 27 hr |
Nearby
Wind Advisories in South Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.